Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 20, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 21, 2014, 8:46 AM PDT for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Apr 21, 2014, 3:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2014, 8:46 AM PDT (15:46 UTC)
- In effect from
- Apr 21, 2014, 3:00 PM PDT
- Expired
- Apr 21, 2014, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS76 KMFR 211546 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 846 AM PDT MON APR 21 2014 ORZ030-031-220000- /O.NEW.KMFR.WI.Y.0020.140421T2200Z-140422T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 846 AM PDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...STRONG GUSTY WINDS CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
4 follow-up statements
174 WWUS76 KMFR 212153 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PDT MON APR 21 2014 CAZ081-220300- /O.EXB.KMFR.WI.Y.0020.140421T2200Z-140422T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 253 PM PDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: WEED AND AREAS ALONG INTERSTATE 5 IN THE SOUTHERN SHASTA VALLEY. * IMPACTS...STRONG GUSTY WINDS CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-220600- /O.CON.KMFR.WI.Y.0020.140421T2200Z-140422T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 253 PM PDT MON APR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...STRONG GUSTY WINDS CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
309 WWUS76 KMFR 220253 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 753 PM PDT MON APR 21 2014 CAZ081-220400- /O.EXP.KMFR.WI.Y.0020.000000T0000Z-140422T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 753 PM PDT MON APR 21 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ ORZ030-031-220600- /O.CON.KMFR.WI.Y.0020.000000T0000Z-140422T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 753 PM PDT MON APR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE THIS AFTERNOON THROUGH THIS EVENING. * LOCATIONS INCLUDE: ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...STRONG GUSTY WINDS CAN CAUSE DIFFICULT TRAVEL... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE
098 WWUS76 KMFR 220550 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1050 PM PDT MON APR 21 2014 ORZ030-031-220700- /O.EXP.KMFR.WI.Y.0020.000000T0000Z-140422T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1050 PM PDT MON APR 21 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ SPILDE
845 WWUS76 KMFR 220558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1058 PM PDT MON APR 21 2014 ORZ030-031-220700- /O.EXP.KMFR.WI.Y.0020.000000T0000Z-140422T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1058 PM PDT MON APR 21 2014 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:53 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 21, 3:53 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
353 AM PDT MON APR 21 2014
.DISCUSSION...THE COLD FRONT IS MOVING INTO THE COASTAL WATERS
THIS MORNING. THIS FRONT IS ON TRACK TO BRING GUSTY WINDS TO THE
HIGHER TERRAIN OF THE WEST SIDE AND VERY GUSTY WINDS IN THE
KLAMATH AND GOOSE LAKE BASINS THIS AFTERNOON AND EVENING. SO FAR
WIND SPEEDS DON'T APPEAR TO BE STRONG ENOUGH FOR A WIND ADVISORY
BUT THIS BEARS WATCHING NONETHELESS. HOWEVER WINDS ARE FORECAST TO
BE VERY STRONG AT THE UPPER HALF OF MOUNT SHASTA (50+ MPH) AND ANY
HIKERS NEED TO TAKE THIS INTO CONSIDERATION.
SHORT TERM GUIDANCE DOES NOT BRING RAIN TO INLAND VALLEYS UNTIL
LATE AFTERNOON. THIS LOOKS REASONABLE AS UPPER LEVEL STEERING FLOW
IS ALMOST PARALLEL TO THE FRONT. ALSO WITH LACK OF STRONG
SOUTHEAST WINDS..WE SHOULD SEE MINIMUM DOWNSLOPING EFFECT AND THE
ROGUE VALLEY COULD SEE RAIN ALONG THE FRONT AS IT MOVES INLAND
THIS EVENING. THE FRONT MAY ALSO HAVE A FEW WAVES DEVELOP ALONG
THE FRONT WHICH SHOULD HELP SLOW THE EASTWARD PROGRESSION.
TONIGHT A SERIES OF STRONG WILL MOVE INLAND. THE UPPER LEVEL
TROUGH ASSOCIATED WITH THIS SYSTEM IS FAIRLY DEEP AND SHOWS A
NEGATIVELY TILTED PROFILE. THERE WILL ALSO BE A STRONG ONSHORE
FLOW WHICH WILL HELP ENHANCE PRECIPITATION ACROSS OUR FORECAST
AREA. BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT ON RAINFALL
AMOUNTS AND TIMING. RAINFALL AMOUNTS UP TO HALF AN INCH OF RAIN IN
THE PARTS OF THE ROGUE AND UMPQUA VALLEYS ARE NOT UNREASONABLE FOR
TONIGHT TIMEFRAME. PRECIPITATION IS MUCH LIGHTER EAST OF THE
CASCADES OVERNIGHT BUT THE KLAMATH BASIN IS EXPECTED TO PICK UP
TOWARD TUESDAY MORNING. SNOW LEVELS WILL REMAIN RATHER HIGH
TONIGHT AND THIS SHOULD NOT AFFECT TRAVEL ACROSS THE MAJOR PASSES.
COOLER NORTHWEST FLOW WILL BRING SNOW LEVELS DOWN ON TUESDAY.
CURRENT FORECAST CALLS FOR THE SNOW LEVELS TO LOWER TO AROUND 3500
TO 4000 FEET TUESDAY. THIS WILL DEFINITELY IMPACT TRAVELS ACROSS
THE CASCADES WITH A FEW INCHES OF SNOW POSSIBLE AND LESSER IMPACT
OVER THE SISKIYOU PASSES. WEAK SHORT WAVE RIDGING MOVES INTO THE
AREA TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. PRECIPITATION CHANCE
DECREASES SOMEWHAT BUT THIS WILL BE SHORT LIVED AS A WARM FRONT
WILL BRING ANOTHER ROUND OF RAIN TO THE COAST WEDNESDAY. THIS WARM
FRONT WILL BRING VERY GUSTY WINDS TO THE COASTAL AREA WEDNESDAY
WITH RAIN SPREADING INLAND. SNOW LEVELS WILL RISE ON WEDNESDAY. THE
SECOND HALF OF THE WEEK COULD SEE SIGNIFICANT RAIN AT LEAST FOR
SOUTHWEST OREGON AND NORTHERN CALIFORNIA WITH HIGH LEVEL OF MOISTURE
TRANSPORT FROM THE PACIFIC. /FB
&&
.AVIATION...BASED ON 21/06Z TAF CYCLE...NOT EXPECTING AS MUCH
LOW-LEVEL MOISTURE TONIGHT COMPARED TO LAST NIGHT OVER THE UMPQUA
BASIN. THE CROSSOVER TEMPERATURE (THE MINIMUM DEWPOINT AT THE
WARMEST PART OF THE AFTERNOON) FOR ROSEBURG WAS ABOUT 37 DEGREES, SO
THE TEMPERATURE WOULD HAVE TO FALL THAT LOW OVERNIGHT FOR RADIATION
FOG TO FORM. WE'RE NOT EXPECTING IT TO GET THAT LOW. HAVE
THEREFORE REMOVED THE IFR/LIFR FOG/STRATUS AT KRBG MONDAY MORNING.
IT IS A BIT LESS CERTAIN AT KOTH, BUT SUSPECT THIS WILL ALSO BE THE
CASE. HAVE ALLOWED FOR A FEW CLOUDS AT 200FT, BUT FEEL VFR WILL
LARGELY PREVAIL. EXPECT VFR ACROSS THE REST OF THE CWA TONIGHT. A
FRONT WILL BRING SOME RAIN TO THE COAST LATE MONDAY AFTERNOON WHICH
WILL SPREAD INLAND DURING THE EVENING. EXPECT CIGS TO LOWER TO MVFR
AT MOST WEST SIDE LOCATIONS DURING THIS TIME FRAME. EAST SIDE AND
NORCAL LOCATIONS WILL LIKELY REMAIN VFR THROUGH MONDAY, BUT GUSTY
WINDS WILL DEVELOP IN THE AFTERNOON. SPILDE
&&
.MARINE...WEST SWELLS WILL CONTINUE TO GRADUALLY SUBSIDE THROUGH
TONIGHT AND EVENTUALLY STABILIZE AT AROUND 10 FEET ON MONDAY. VARIOUS
SWELL TRAINS WILL MOVE THROUGH THE AREA...KEEPING SEAS AT AROUND 10
FEET THROUGH WEDNESDAY. A WEAK FRONT WILL PASS OVER THE WATERS
TODAY...PRODUCING LIGHT NORTH WINDS (15-20 KT) BEHIND IT INTO MONDAY
EVENING. A STRONGER FRONT IS EXPECTED WEDNESDAY AND THIS WILL BRING
SOLID SMALL CRAFT ADVISORY WINDS TO ALL WATERS WITH GALES POSSIBLE
OVER THE WATERS NORTH OF CAPE BLANCO. THE MODELS ARE STARTING TO
SHOW SOME CONSISTENCY WITH THIS SOLUTION...THUS WILL PROBABLY NEED
TO HOIST A GALE WATCH OVER THE NEXT COUPLE OF MODEL CYCLES IF THIS
TREND HOLDS. THURSDAY AND FRIDAY LOOK QUIET...BUT ANOTHER MODERATELY
STRONG FRONT IS POSSIBLE THIS WEEKEND AND PERHAPS ANOTHER EARLY NEXT
WEEK. -WRIGHT/BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT WEDNESDAY
FOR PZZ350-356-370-376.
FJB/FJB/BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:50 PM PDT | Gale Watch | MFR | 12 hr | |
| Apr 21, 2:50 PM PDT | Hazardous Seas Watch | MFR | 12 hr |
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.